MAUDE Adverse Event Report: CORDIS CORPORATION CATH F4 INF 3DRC 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F4 INF 3DRC 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 538476
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17858865 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f 100cm right coronary 3-dimensional (3drc) infiniti diagnostic catheter was kinked with a hole during prep.It was noticed that the device was kinked after pre-loading the j-wire.A j-wire which is fresh out of package went through hole.Therefore, the procedure was completed using another unknown diagnostic catheter.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped according to the ifu.The device was opened in the sterile field.The device will be returned for evaluation.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.As reported, a 4f 100cm right coronary 3-dimensional (3drc) infiniti diagnostic catheter was kinked with a hole during prep.It was noticed that the device was kinked after pre-loading the j-wire.A j-wire which is fresh out of package went through hole.Therefore, the procedure was completed using another unknown diagnostic catheter.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped according to the ifu.The device was opened in the sterile field.The device will be returned for evaluation.Additional procedural details were requested but are unknown.A non-sterile unit of an infiniti diagnostic catheter (cath f4 inf 3drc 100cm) was received for analysis coiled inside a plastic bag.Per visual analysis, three kinks were observed at 5.1cm, 24.2cm, and 46.4cm from the strain relief.No other anomalies were found.During functional analysis, a lab sample syringe filled with water was attached to the hub of the received catheter and successfully flushed.Neither obstruction nor resistance was observed during the flushing procedure.Also, no puncture was observed on the catheter body during the flushing procedure.The outer diameter (od) and inner diameter (id) of the unit were measured near every observed kink and the results were found within specification.A product history record (phr) review of lot 17858865 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft) - puncture/cut¿ was not confirmed since no puncture or cut was observed on the catheter body during the flushing procedure.The reported event by the customer as ¿catheter (body/shaft) - kinked/bent - during prep¿ was confirmed since several kinks were observed on the catheter body as received.Nevertheless, dimensional results were found within specification.Procedural/handling factors may have contributed to the reported event.Per the instructions for use (ifu), although not intended as a mitigation, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the product analysis suggest that the observed damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH F4 INF 3DRC 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9438648
Report Number9616099-2019-03390
Device Sequence Number11371672
Product Code DQO
UDI-Device Identifier20705032014929
UDI-Public20705032014929
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number538476
Device Catalogue Number538476
Device Lot Number17858865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DIAGNOSTIC CATHETER
Patient Age55 YR